Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Bounded sets in inductive limits

Authors: J. Kučera and K. McKennon
Journal: Proc. Amer. Math. Soc. 69 (1978), 62-64
MSC: Primary 46M10; Secondary 46A05
MathSciNet review: 0463937
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Dieudonné-Schwartz theorem for bounded sets in strict inductive limits does not hold for general inductive limits. A set B bounded in an inductive limit $ E = {\operatorname{ind}}\;\lim {E_n}$ of locally convex spaces may not be contained in any $ {E_n}$. If, however, each $ {E_n}$ is closed in E, then B is contained in some $ {E_n}$, but may not be bounded there.

References [Enhancements On Off] (What's this?)

  • [1] J. Dieudonné and L. Schwartz, La dualité dans les espaces $ (\mathcal{F})$ et $ (\mathcal{L}\mathcal{F})$, Ann. Inst. Fourier Grenoble 1 (1949), 61-101. MR 0038553 (12:417d)
  • [2] J. Horváth, Topological vector spaces and distributions, Vol. I, Addison-Wesley, Reading, Mass., 1966. MR 0205028 (34:4863)
  • [3] J. L. Kelley and I. Namioka, Linear topological spaces, Van Nostrand, Princeton, N.J., 1963. MR 0166578 (29:3851)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46M10, 46A05

Retrieve articles in all journals with MSC: 46M10, 46A05

Additional Information

Keywords: Locally convex space, inductive limit, bounded set, finest locally convex topology
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society